Alert archive / Kentucky / Red Flag Warnings in 2012
Red Flag Warning 5, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Jun 28, 2012, 2:28 AM CDT for 4 states. It took effect at Jun 28, 2012, 11:00 AM CDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2012, 2:28 AM CDT (07:28 UTC)
- In effect from
- Jun 28, 2012, 11:00 AM CDT
- Expired
- Jun 28, 2012, 11:53 AM CDT
- In force
- 53 min
- Issued by
- NWS Paducah, KY
All 60 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 39 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3859 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164 WWUS83 KPAH 280728 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 228 AM CDT THU JUN 28 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 098-100-106>112-114-281530- /O.UPG.KPAH.FW.A.0001.120628T1600Z-120629T0100Z/ /O.NEW.KPAH.FW.W.0005.120628T1600Z-120629T0200Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON- WAYNE MO-OREGON-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 228 AM CDT THU JUN 28 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...SOUTHWEST INDIANA. * WINDS...SOUTHWEST 10 TO 15 MPH. * TIMING...PEAK FIRE DANGER WILL BE DURING THE AFTERNOON HOURS FROM MIDDAY TO ABOUT 5 PM. * RELATIVE HUMIDITY...WILL BOTTOM OUT IN THE UPPER TEENS PERCENTILE DURING THE MID AFTERNOON HOURS. * TEMPERATURES...WILL TOP OUT IN THE 103 TO 107 RANGE..NEAR ALL-TIME RECORDS...DURING THE MID AFTERNOON HOURS. * IMPACTS...SEVERE TO EXTREME DROUGHT CONDITIONS...COMBINED WITH NEAR ALL-TIME RECORD TEMPERATURES...AND FORECAST WINDS NEAR 15 MPH...WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS TODAY. DUE TO THE POTENTIAL FOR RAPID...EXPLOSIVE FIRE GROWTH...NUMEROUS BURN BANS ARE IN EFFECT THROUGHOUT THE QUAD STATE...AND THE MARK TWAIN FOREST IS CLOSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
714 WWUS83 KPAH 281653 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1153 AM CDT THU JUN 28 2012 ...RED FLAG WARNING HAS BEEN CANCELED... ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 098-100-106>112-114-281800- /O.CAN.KPAH.FW.W.0005.000000T0000Z-120629T0200Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-SHANNON- WAYNE MO-OREGON-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 1153 AM CDT THU JUN 28 2012 ...RED FLAG WARNING IS CANCELED FOR THE QUAD STATE TODAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELED THE RED FLAG WARNING. ALTHOUGH RELATIVE HUMIDITY AND FUEL MOISTURES ARE EXPECTED TO REACH CRITICAL CRITERIA...SUSTAINED WINDS ACROSS THE REGION ARE GENERALLY AT 10 KTS OR LESS...AND ARE NOT EXPECTED TO GET ANY STRONGER. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Jun 27, 11:38 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 27, 11:38 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1138 PM CDT WED JUN 27 2012
.UPDATE...
ISSUED AT 1137 PM CDT WED JUN 27 2012
UPDATED FOR AVIATION FORECAST DISCUSSION.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 233 PM CDT WED JUN 27 2012
HEAT ADVISORY WILL BEGIN THURSDAY AND CONTINUE INTO THE LONG TERM
PORTION OF THE FORECAST (SUNDAY). UPPER RIDGE WILL BUILD OVER THE
AREA TONIGHT THROUGH THURSDAY...THEN SUPPRESS SOMEWHAT TO OUR
SOUTH AND EAST FRIDAY. LITTLE IN THE WAY OF CLOUD COVER. WILL
FOLLOW THE NAM MOS CLOSELY...AND TREND AWAY FROM GFS MOS. THE
GUIDANCE NUMBERS SEEN IN THE NAM (METMOS) ARE SOME OF THE HIGHEST
NUMBERS WE HAVE SEEN. WE HAVE TEMPERED THEM BY A COUPLE OF DEGREES
HERE AND THERE...BUT NOT BY TOO MUCH.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 233 PM CDT WED JUN 27 2012
THE UPPER LEVEL HIGH WILL REMAIN OVER THE SOUTHEAST UNITED STATES
THROUGH THE WEEKEND. VERY DRY AIR AND HOT SOUTHWEST WINDS WILL KEEP
TEMPERATURES IN THE 100 TO 105 DEGREE RANGE THROUGH THE WEEKEND AND
MOST LIKELY INTO THE FIRST PART OF NEXT WEEK. GEM AND ECMWF KEEP
OUR REGION RAIN FREE THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK...BUT GFS TRIES TO GENERATE A SMATTERING OF QPF OVER THE REGION
SUNDAY NIGHT INTO MONDAY. GFS HAS BEEN RUNNING TOO MOIST AND NOT
WARM ENOUGH...AND CONSENSUS IS TO LEAN HEAVILY TOWARD THE
ECMWF...THROUGH NOT QUITE AS WARM AS THE TEMPS IT HAS BEEN
GENERATING. THIS MEANS NO RAIN IN SIGHT THROUGH THE FORECAST AND
VERY HOT.
WE WILL KEEP THE HEAT ADVISORY GOING THROUGH THE WEEKEND DUE TO
CONSISTENT DAILY AMBIENT TEMPERATURES AT OR ABOVE 100 DEGREES. THE
ADVISORY MAY BE EXTENDED INTO NEXT WEEK...BUT WE WILL WAIT TO SEE IF
MODEL TEMPERATURES/TRENDS WILL DEFINITELY KEEP US ABOVE THE CENTURY
MARK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1137 PM CDT WED JUN 27 2012
HIGH PRESSURE CENTERED TO OUR EAST TODAY...WILL SHIFT SOUTH OVER
THE NEXT 24 HOURS...AS A FRONT TO OUR NORTH TRIES TO MOVES SOUTH.
THIS WILL CREATE A LITTLE MORE WIND AT OUR TAFS SITES FOR
THURSDAY. C0ULD EVEN SEE A FEW GUSTS TO 15 KTS ESPECIALLY OVER
KEVV/KOWB. WINDS SHOULD BE LIGHT TONIGHT AND THURSDAY EVENING HOWEVER.
CLOUD COVER IS EXPECTED TO BE NIL.
&&
.FIRE WEATHER...
ISSUED AT 233 PM CDT WED JUN 27 2012
THE FIRE WEATHER WATCH HAS BEEN CANCELLED. THOUGH FUELS AND
HUMIDITY WILL EASILY REACH CRITICAL LEVELS...WINDS WILL STAY BELOW
CRITERIA ON THURSDAY. AFTER CONTACTING OUR LAND MANAGEMENT
AGENCIES...A RED FLAG WARNING IS NOT NEEDED. THOUGH GRASS FIRES
ARE OCCURRING...LACK OF WIND IS ALLOWING THESE FIRES TO BE KEPT
UNDER CONTROL. FIRE DANGER WILL BE KEPT AT THE ELEVATED CATEGORY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY FROM 1 PM THURSDAY TO 7 PM CDT SUNDAY FOR
ILZ075>078-080>094.
MO...HEAT ADVISORY FROM 1 PM THURSDAY TO 7 PM CDT SUNDAY FOR MOZ076-
086-087-100-107>112-114.
IN...HEAT ADVISORY FROM 1 PM THURSDAY TO 7 PM CDT SUNDAY FOR INZ081-
082-085>088.
KY...HEAT ADVISORY FROM 1 PM THURSDAY TO 7 PM CDT SUNDAY FOR
KYZ001>022.
&&Hazardous weather outlook, Jun 27, 2:35 PM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 235 PM CDT WED JUN 27 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 235 PM CDT WED JUN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A PROLONGED PERIOD OF EXTREME HEAT IS FORECAST THURSDAY THROUGH SUNDAY. HEAT INDEX VALUES...ALONG WITH ACTUAL TEMPERATURES...WILL MAX OUT BETWEEN 100 AND 108 EACH AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT FOR THURSDAY THROUGH SUNDAY. SEE THE ADVISORY FOR DETAILS. THERE IS A GOOD CHANCE THE HEAT WILL PERSIST INTO NEXT WEEK AS WELL. AN ELEVATED FIRE DANGER WILL CONTINUE...GIVEN THE SEVERE DROUGHT AND LOW RELATIVE HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Kentucky, 2012Red Flag Warnings in Illinois, 2012Red Flag Warnings in Missouri, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.